Texas, 2004Funnel Cloud in Texas, July 21, 2004
July 21, 2004 · NWS CRP · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 21, 8:22 AM CST, 38 minutes earlier.
Area forecast discussion, Jul 21, 8:22 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 AM CDT WED JUL 21 2004
.UPDATE...SCATTERED SHOWERS WITH A FEW TSRA CONTINUE OVER THE
NORTHERN COASTAL BEND THIS MORNING...WITH DEEPER CONVECTION LOCATED
ABOUT 150 NM EAST OF BAFFIN BAY. 12Z KCRP SOUNDING SHOWS PWAT
VALUES AT 1.45 INCHES. UPPER-LOW CONTINUES ITS PROGRESSION TO THE
WEST ACROSS SOUTH TEXAS. CURRENT WATER VAPOR LOOP DEPICTS CYCLONIC
CIRCULATION LOCATED JUST TO THE EAST OF BAFFIN BAY. THIS LOW WILL
CONTINUE MOVING TO THE WEST TODAY...PUTTING THE EASTERN AREAS OF THE
CWA IN A MORE FAVORABLE SETUP FOR CONVECTION. THE LACK OF MOISTURE
WILL BE THE MAIN HINDRANCE FOR CONVECTIVE DEVELOPMENT. EXPECT SOME
ISOLATED TSRA THIS AFTERNOON ALONG THE SEA-BREEZE AS WELL. TEMP
FORECAST LOOKS GOOD TODAY BUT WILL RAISE POPS JUST A BIT TODAY TO
INCLUDE SLIGHT CHANCE OVER ALONG THE HIGHWAY 77 CORRIDOR. WINDS
WILL BE A BIT STRONGER TODAY AND MAY NEED TO FLAG THE SOUTHERN BAYS
FOR SCEC CONDITIONS. WINDS WILL APPROACH 15 TO 20 KNOTS THIS
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS...BUT DO NOT EXPECT A
PROBLEM WITH THE NORTHERN BAYS OR GULF WATERS. SCEC CONDITIONS ARE
POSSIBLE OVER THE GULF TONIGHT. WILL SEND OUT A QUICK UPDATE TO
REFLECT CURRENT THINKING.
94/MJ
&&
.PREVIOUS DISCUSSION...
.SHORT-TERM (TODAY THROUGH THURSDAY)...250HPA CYCLONE OVER THE
NORTHWESTERN GLFMEX TRACKS W/SW AND PLACES THE CWA/MWA IN THE
FAVORABLE EASTERN FLANK. PREFER THE LOWER PWATS PER THE GFS TODAY AS
THE GOES SOUNDER DATA SHOWS THE HIGHEST PWATS ADVECTING NORTH WITH
THE WESTERN EDGE ERODING. BOUNDARY LAYER FORCING IS RATHER MENIAL
AND 700HPA TEMPERATURES ARE STILL TOO WARM TODAY SO WILL INDICATE
JUST SLIGHT CHANCE POPS AND GENERALLY RESERVE THEM FOR THE
NORTHEASTERN CWA AND THE WATERS. A DEEPER S/SE TROPOSPHERIC FLOW
OVERSPREADS THE AREA OVERNIGHT/THURSDAY AND ALLOWS FOR HIGHER PWATS.
700-300HPA DIFFERENTIAL VORTICITY ADVECTION OCCURS WITH THE
700HPA/850HPA THETA-E AXES ALSO ALIGNED ACROSS THE REGION. BOUNDARY
LAYER FORCING IS ALSO SOMEWHAT BETTER. WILL INDICATE SLIGHT CHANCE
POPS AND RESERVE LOW-END CHANCE POPS FOR THE NORTHEASTERN COUNTIES
AS A SOUTHERLY 850HPA FLOW PREVAILS. INCREASING LOW-LEVEL JET AND A
THERMAL GRADIENT WILL LIKELY BRING MARGINAL SCEC CONDITIONS TO THE
NEARSHORE/OFFSHORE WATERS TONIGHT AND THE SOUTHERN BAYS ON THURSDAY.
LOW-LEVEL THICKNESSES SHOW ONLY A SMALL VARIATION SO WILL HOVER
AROUND PERSISTENCE WITH RESPECT TO TEMPERATURES.
&&
.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...RESIDUAL MOISTURE AND
DEEP SOUTH/SOUTHEAST FLOW LEFTOVER FROM THE DEPARTING MID/UPR LOW
OVER MEXICO WL MAINTAIN ISOLATED POPS THROUGH FRI. A RDG AXIS WL
SLOWLY BUILD ACROSS THE RGN BEGINNING ON FRI AND CONTINUING INTO THE
WEEKEND. SOUTH TX WL ONCE AGAIN DRY OUT AS BOUNDARY LYR FLOW FROM
THE GULF WEAKENS AND AS SUBSIDENCE INCREASES ALOFT. THE RELATIVELY
DRY AIRMASS ALONG WITH A DEVELOPING LANDBREEZE AT NIGHT AND WK
SEABREEZE DURING THE DAY WL PRODUCE DAYTIME HIGHS SLIGHTLY ABV
NORMAL AND OVERNIGHT LOWS SLIGHTLY BELOW NORMAL. THE MID/UPR RDG
AXIS DOES BEGIN TO BREAK DOWN ON MON AND TUE AS A S/WV TROUGH AXIS
DIGS SWD THROUGH THE PLAINS. MOISTURE ADVECTION ALONG WITH WK
FORCING ALOFT AND A SLIGHTLY COOLER TROPOSPHERIC COLUMN WL PROVIDE
THE POTENTIAL FOR RAINFALL ON MON AND TUE. RIGHT NOW WL KEEP POPS
NO HIGHER THAN SLIGHT CHC GIVEN THE MODEL TRENDS OVER THE PAST SVRL
DAYS (EACH RUN IS DELAYING THE RAINFALL AND GETTING DRIER).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 76 93 75 94 / 05 05 20 10 10
VICTORIA 92 74 93 73 95 / 10 10 30 10 20
LAREDO 103 79 102 78 103 / 00 00 05 10 10
ALICE 96 73 97 74 99 / 05 05 10 10 10
ROCKPORT 91 79 91 78 92 / 05 10 20 10 20
COTULLA 97 75 97 75 100 / 00 00 05 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BB/85...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Jul 21, 5:04 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CDT WED JUL 21 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-212300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
604 AM CDT WED JUL 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT THE VICTORIA
CROSSROADS REGION...NORTHERN COASTAL BEND AND THE COASTAL WATERS AS
AN UPPER LEVEL DISTURBANCE MOVES INTO SOUTH TEXAS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDICES WILL APPROACH 110 DEGREES OVER INLAND PORTIONS OF THE
AREA BETWEEN FRIDAY AND MONDAY. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BB/MB
Funnel Cloud, Calhoun
- When
- July 21, 9:00 AM CST
- Where
- Calhoun County, 1 mi NW of Port Lavaca
- Reported by
- NEWSPAPER
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Funnel cloud was visibile for ten minutes, never touching the ground, and was reported by numerous citizens and motorists to local law enforcement.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Puerto Rico, July 21, 2004$15 million · 50 kt wind · 1 event
- Damaging Wind in South Dakota, July 21, 2004$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Michigan, July 21, 2004$110,000 · 53 kt wind · 8 events
- Damaging Winds in Wisconsin, July 21, 2004$70,000 · 65 kt wind · 4 events
- Damaging Winds in Kansas, July 21, 2004$45,000 · 65 kt wind · 3 events
- Damaging Winds in Indiana, July 21, 2004$23,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Minnesota, July 21, 2004$20,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Illinois, July 21, 200460 kt wind · 18 events
- Marine Thunderstorm Winds in Lake Michigan, July 21, 2004$20,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 21, 200460 kt wind · 11 events
- Flash Flood and Hail in Indiana, July 21, 20041 in hail · 10 events
- Wildfire in California, July 21, 20041 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416866.